Skip to Main content Skip to Navigation
Journal articles

On accurate boundary conditions for a shape sensitivity equation method

Abstract : This paper studies the application of the continuous sensitivity equation method (CSEM) for the Navier–Stokes equations in the particular case of shape parameters. Boundary conditions for shape parameters involve flow derivatives at the boundary. Thus, accurate flow gradients are critical to the success of the CSEM. A new approach is presented to extract accurate flow derivatives at the boundary. High order Taylor series expansions are used on layered patches in conjunction with a constrained least‐squares procedure to evaluate accurate first and second derivatives of the flow variables at the boundary, required for Dirichlet and Neumann sensitivity boundary conditions. The flow and sensitivity fields are solved using an adaptive finite‐element method. The proposed methodology is first verified on a problem with a closed form solution obtained by the Method of Manufactured Solutions. The ability of the proposed method to provide accurate sensitivity fields for realistic problems is then demonstrated. The flow and sensitivity fields for a NACA 0012 airfoil are used for fast evaluation of the nearby flow over an airfoil of different thickness (NACA 0015).
Complete list of metadata
Contributor : Régis Duvigneau Connect in order to contact the contributor
Submitted on : Wednesday, March 14, 2018 - 9:23:31 AM
Last modification on : Thursday, August 4, 2022 - 4:52:48 PM

Links full text



Régis Duvigneau, Dominique Pelletier. On accurate boundary conditions for a shape sensitivity equation method. International Journal for Numerical Methods in Fluids, Wiley, 2006, 50 (2), pp.147-164. ⟨10.1002/fld.1048⟩. ⟨hal-01731279⟩



Record views